Forum Replies Created
Given the removal of your uterus and ovary, I think you should definitely see an endocrinologist. Get them to run as many hormone tests as you can. They should be checking sex hormones, thyroid hormones, cortisol, etc etc.
Also consider seeing an integrative doctor if you have the money. They will run tests that regular MDs might not, and get a fuller picture of what’s going on.
Are you taking Prilosec because of heartburn? Heartburn can often be caused by insufficient stomach acid, which prevents the valve between your stomach and gut from opening. Have you tried taking probiotics to help rebalance your digestive system? Long term use of antacids can really mess up digestion and have lots of other effects on your health.
You should consider taking some time off work too. Resting, relaxing, and getting on a regular schedule would help a great deal.
Hang in there 🙂
It sounds like you have a great diet and you live very healthily. Maybe consider adding some fruit though?
If the antibiotics are what triggered your illness, then it is likely connected to your gut health. That could be Candida or some other imbalance. Take probiotics (in both food and supplement form), and continue to avoid sugary foods.
Have you tried herbal teas, or adaptogens like Ashwagandha? They might be good options if inositol or other treatments are too strong for you.
[quote quote=13969]Can you tell me what hours should I take the saliva test? I can’t get in touch with my doc until Monday and want to do the test over the weekend.[/quote]
Usually the test instructions would tell you the times. But typically the times are 8am, 12noon, 4pm and 8pm. Or something like that!
A 24 hour saliva test is usually considered best for cortisol. There should be 4 separate test points, i.e. you get a value for 4 different times of day instead of just a daily average.
Chicken liver and heart are both very nutritious, and have a more palatable flavor to those who don’t usually eat organ meats!
Benzos like Ativan can cause memory loss if over-used. Try to avoid them if possible.
What are the reasons for your elevated cortisol? Too much emotional or physical stress?
Hi! Those definitely could be related to the adrenals and HPA axis. It sounds like your cortisol cycle is messed up, and you are dependent on coffee and sleep aids.
First of all, stay away from the Ativan. Prolonged use can mess up your memory in the long run.
You need to try to get off this cycle of drinking coffee during the day and using sleep aids at night. Try switching to green tea or matcha instead – it gives a much milder buzz and will help you to reduce your caffeine. Try something like Passion flower extract at night instead of sleep aids – it will help calm you down without creating dependency.
And of course, combine that with light exercise and a really healthy diet!
Some people can cope with a little caffeine; others find that it makes them jittery and anxious. Generally, it’s best to cut out as much caffeine as you can for a while, then start to add it back slowly and see how you feel.
The probiotics in the SCOBY are definitely good news though!
Hormonal imbalances and adrenal fatigue can definitely contribute to stubborn weight gain.
I would say that addressing your stress levels is the first order of business. It sounds like you’ve come a long way with that already. But your yo-yo dieting is putting stress on your body that it just doesn’t need right now.
It would also be good to know what you are eating. You mentioned a few foods that you can’t eat, but what does your daily diet look like?
As for exercise, how about a biking, swimming, or even the exercise bike in the gym? It’s important to stay active.
Don’t forget to look at other parts of your life too. You can get lots of vitamins from your diet, and if your AM cortisol is high then you probably have some stress or anxiety that you might want to deal with.
I do like Ashwagandha in particular though – it’s a great supplement.
Your blood pressure isn’t going to shoot up in such a short period of time just because you’re not working out. It takes years of a poor diet and lack of exercise to affect your blood pressure in that way.
However, there are other factors that can affect blood pressure. The level of your hormone aldosterone will affect blood pressure. If your HPA axis has been significantly depleted, then low aldosterone can lead to low blood pressure. As you recover and your endocrine system comes back online, you might see your blood pressure coming back up.
Other factors that can lead to high BP include chronic stress, and caffeinated drinks. If you’re partying a lot, that might increase your BP too. Also if you’re particularly anxious about something.
I hope that helps! Obviously, see a doctor if your high BP is starting to concern you or if you start to see other related symptoms.
Tough question, but I would say that the recovery time is faster. It’s a lot easier to reverse the cause, because you can simply stop overtraining. Then your recovery can start immediately.
When it comes to things like stress and poor diet, it can take years to get on the right track. Some stressors (e.g. money, family) can be extremely persistent and difficult to manage or avoid.
Hi Liz, I’m really sorry to hear that you have had such a difficult time. Stress could certainly be a factor. You say that you feel better on the days that you work out and worse on the days that you don’t – could it be that intense workouts are draining your energy and perhaps causing you to feel tired on your ‘no-workout’ days?
I would consider speaking to an integrative/functional doctor. They can run more detailed hormone tests (including a few that Fawne mentions in her book) that might give a deeper picture of what’s going on.
In the meantime, have you tried strategies to reduce your stress? Deep breathing, meditation, walks in nature.. all these things can help. And perhaps some of the underlying stressors need to be removed from your life. Cut out the people who are making you so stressed out, or at least speak/write to them about what their behavior is doing to your health.